MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPPDVI0
Medical Device Problem Codes Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Codes Inflammation (1932); Neck Pain (2433); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility medwatch was received regarding an 8f low profile plastic vortex port detached poly catheter filled sh valved introducer.The following was reported: "patient had angiodynamic vortex port placed in or (operation room) on (b)(6) 202.Patient presented to ed (emergency department) with neck pain and swelling.Ct (computed tomography) result showed deep venous thrombosis of the right subclavian, brachiocephalic, and internal jugular veins with adjacent inflammatory changes/thrombophlebitis along the right internal vein and adjacent to the right-sided port catheter insertion site.Visit to infusion center: no blood return obtained.Based upon results, will delay chemo treatment.Portagram performed in ir (interventional radiology).Catheter check of right-sided subcutaneous port terminates in the right innominate vein.Would advise port revision." despite multiple good faith effort attempts, no further details have been obtained.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the patient thrombosis/thrombophlebitis cannot be confirmed due to the patient centric nature of this serious adverse event (sae).No port or catheter tubing product was returned to angiodynamics for evaluation since there was no reported port device malfunction during use, just patient sae of thrombosis.Thrombosis/thrombophlebitis is cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review could not be conducted since there was no reported lot number.The catheter and locking collar are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking collar) during the implantation procedure.Labeling review: the directions for use (dfu) that is provided with the device contains the following statements: contraindications: presence of infection, bacteremia, or septicemia.· previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement site.Hypercoagulopathy unless considerations are made to place the patient on anticoagulation therapy.Warnings: the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, fibrin formation, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure and patient injury may occur.Contamination of the device may lead to injury, illness or death of the patient.Precautions · carefully read and follow all instructions prior to use: after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications: bacteremia, catheter thrombosis, death, fibrin sheath formation, inflammation, infection, thromboembolism, thrombophlebitis, tunnel infection, vascular thrombosis.Use and maintenance after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21773695
Report Number1317056-2025-00098
Device Sequence Number9647681
Product Code LJT
UDI-Device Identifier15051684016810
UDI-Public15051684016810
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT80LPPDVI0
Device Catalogue NumberCT80LPPDVI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer07/20/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite